Skip to main content

Modules M such that \({\rm {\bf Ext}}_{{\bf \textit{R}}}^{\bf{1}}{({\bf \textit{M}},-)}\) Commutes with Direct Limits

Abstract

We will use Watts’s theorem together with Lenzing’s characterization of finitely presented modules via commuting properties of the induced tensor functor in order to study commuting properties of covariant Ext-functors.

This is a preview of subscription content, access via your institution.

References

  1. Adámek, J., Rosický, J.: Locally presentable categories and accessible categories. London Math. Soc. Lecture Note Ser., vol. 189 (1994)

  2. Albrecht, F.: On projective modules over semi-hereditary rings. Proc. Am. Math. Soc. 12, 638–639 (1961)

    MathSciNet  Article  MATH  Google Scholar 

  3. Albrecht, U., Breaz, S., Schultz, P.: The Ext functor and self-sums. Forum Math. (to appear). doi:10.1515/forum-2011-0141

  4. Albrecht, U., Breaz, S., Schultz, P.: Functorial properties of Hom and Ext. In: Strüngmann, L., Fuchs, L., Droste, M., Tent, K. (eds.) Contemp. Math. Groups and Model Theory, vol. 576, pp. 1–15 (2012)

  5. Bass, H.: Algebraic K-theory. Mathematics Lecture Note Series. W.A. Benjamin, New York (1968)

    Google Scholar 

  6. Bergman, G.: Every module is an inverse limit of injectives. Proc. Am. Math. Soc. (to appear). doi:10.1090/S0002-9939-2012-11453-4

  7. Breaz, S.: When Ext1 commutes with direct unions. http://math.ubbcluj.ro/~bodo/preprints/ext-comm-unions.pdf (2012, preprint)

  8. Breaz, S.: Direct products and the contravariant hom-functor. Bull. London Math. Soc. 44, 136–138 (2012)

    MathSciNet  Article  MATH  Google Scholar 

  9. Breaz, S., Schultz, P.: When Ext commutes with direct sums. J. Algebra Appl. 11(Article ID 1250153), 1–4 (2012). doi:10.1142/S0219498812501538

    MathSciNet  Google Scholar 

  10. Brown, K.S.: Homological criteria for finiteness. Comment. Math. Helv. 50, 129–135 (1975)

    MathSciNet  Article  MATH  Google Scholar 

  11. Chase, S.U.: Direct products of modules. Trans. Am. Math. Soc. 97, 457–473 (1960)

    MathSciNet  Article  Google Scholar 

  12. Colby, R., Fuller, K.: Equivalence and duality for module categories. With tilting and cotilting for rings. Cambridge Tracts in Mathematics, vol. 161. Cambridge University Press (2004)

  13. Colpi, R., Trlifaj, J.: Classes of generalized *-modules. Commun. Algebra 22, 3985–3995 (1994)

    MathSciNet  Article  MATH  Google Scholar 

  14. Eklof, P.C., Goodearl, K.R., Trlifaj, J.: Dually slender modules and steady rings. Forum Math. 9, 61–74 (1997)

    MathSciNet  Article  MATH  Google Scholar 

  15. Eklof, P., Mekler, A.: Almost Free Modules: Set-Theoretic Methods, vol. 65, revised edition. North-Holland Mathematical Library (2002)

  16. Göbel, R., Prelle, R.: Solution of two problems on cotorsion abelian groups. Arch. Math. 31, 423–431 (1978)

    Article  MATH  Google Scholar 

  17. Göbel, R., Trlifaj, J.: Endomorphism algebras and approximations of modules. Expositions in Mathematics, vol. 41. Walter de Gruyter Verlag, Berlin (2006)

    Book  MATH  Google Scholar 

  18. Krause, H.: Functors on locally finitely presented additive categories. Colloq. Math. 75, 105–131 (1998)

    MathSciNet  MATH  Google Scholar 

  19. Lenzing, H.: Endlich präsentierbare Moduln. Arch. Math. (Basel) 20, 262–266 (1969)

    MathSciNet  Article  MATH  Google Scholar 

  20. Rentschler, R.: Sur les modules M tels que Hom(M, − ) commute avec les sommes directes. C. R. Math. Acad. Sci. Paris Ser. A, B 268, 930–933 (1969)

    MathSciNet  MATH  Google Scholar 

  21. Schultz, P.: Commuting properties of Ext. J. Austral. Math. Soc. (to appear)

  22. Strebel, R.: A homological finiteness criterium. Math. Z. 151, 263–275 (1976)

    MathSciNet  Article  MATH  Google Scholar 

  23. Trlifaj, J.: Whitehead test modules. Trans. Am. Math. Soc. 348, 1521–1554 (1996)

    MathSciNet  Article  MATH  Google Scholar 

  24. Trlifaj, J.: Strong incompactness for some nonperfect rings. Proc. Am. Math. Soc. 123, 21–25 (1995)

    MathSciNet  MATH  Google Scholar 

  25. Trlifaj, J.: Steady rings may contain large sets of orthogonal idempotents. In: Abelian Groups and Modules (Padova, 1994). Math. Appl., vol. 343, pp. 467–473. Kluwer Acad. Publ., Dordrecht (1995)

    Chapter  Google Scholar 

  26. Žemlička, J.: Classes of dually slender modules. In: Proceedings of the Algebra Symposium, Cluj–Napoca, 2005, pp. 129–137. Editura Efes, Cluj-Napoca (2006)

    Google Scholar 

  27. Žemlička, J., Trlifaj, J.: Steady ideals and rings. Rend. Semin. Mat. Univ. Padova 98, 161–172 (1997)

    MATH  Google Scholar 

  28. Watts, C.E.: Intrinsic characterizations of some additive functors. Proc. Am. Math. Soc. 11, 5–8 (1960)

    MathSciNet  Article  MATH  Google Scholar 

  29. Wisbauer, R.: Foundations of Module and Ring Theory. Gordon and Breach, Reading (1991)

    MATH  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Simion Breaz.

Additional information

Research supported by the CNCS-UEFISCDI grant PN-II-RU-TE-2011-3-0065.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Breaz, S. Modules M such that \({\rm {\bf Ext}}_{{\bf \textit{R}}}^{\bf{1}}{({\bf \textit{M}},-)}\) Commutes with Direct Limits. Algebr Represent Theor 16, 1799–1808 (2013). https://doi.org/10.1007/s10468-012-9382-y

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s10468-012-9382-y

Keywords

  • Ext-functor
  • Direct limit
  • Hereditary ring

Mathematics Subject Classifications (2010)

  • 16E30
  • 16E60
  • 18G15